Nebraska, 2016Damaging Winds in Nebraska, April 25, 2016
April 25, 2016 · NWS CYS · 5 events in 1 county or zone
A line of thunderstorms produced wind gusts of 55 to 65 mph as it moved across Scotts Bluff County in western Nebraska.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms produced wind gusts of 55 to 65 mph as it moved across Scotts Bluff County in western Nebraska.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 25, 5:07 PM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 25, 5:07 PM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
607 PM MDT MON APR 25 2016
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 418 PM MDT MON APR 25 2016
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER HIGHER
ELEVATIONS OF SOUTHEAST WYOMING THIS AFTERNOON. WHILE THE SEVERE
THUNDERSTORM THREAT IS LOW...THERE MAY BE ENOUGH CAPE FOR A FEW
MARGINALLY SEVERE THUNDERSTORMS OVER FAR SOUTHEAST WYOMING. THE
MAIN POTENTIAL FOR ANY SEVERE THUNDERSTORMS WILL BE LATE THIS
AFTERNOON THROUGH EARLY EVENING. THE MAIN QUESTION IS IF STORM
UPDRAFTS CAN BE SUSTAINED GIVEN THAT STRONG ELEVATED SHEAR MAY
RIP THE UPDRAFTS APART. LATE THIS EVENING BOTH THE THUNDERSTORM
THREAT AND SEVERE THREAT WILL WANE...BUT A FEW ELEVATED
THUNDERSTORMS MAY LINGER ACROSS THE SOUTHERN NEBRASKA PANHANDLE AS
STRONG THETAE ADVECTION WILL BE IN PLACE.
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST WYOMING WILL
TRANSITION TO A STRATIFORM TYPE PRECIPITATION INTO THE OVERNIGHT
HOURS WITH WIDESPREAD RAIN AND SNOW LATE TONIGHT INTO TOMORROW.
SNOW LEVELS WILL MAINLY BE ABOVE 6500 FEET BUT SNOW LEVELS INTO
CONVERSE COUNTY MAY DROP TO AROUND 5000 FEET TONIGHT AS THERE IS
SLIGHTLY COOLER AIR IN PLACE OVER THAT AREA...AND ALSO
PRECIPITATION DRAG FROM HIGHER PRECIPITATION RATES SHOULD LOWER
THE SNOW LEVEL. A WINTER STORM WARNING IS IN EFFECT LATE TONIGHT
THROUGH TUESDAY EVENING.
A WINTER WEATHER ADVISORY MAY EVENTUALLY BE NEEDED FOR LOWER
ELEVATIONS WEST OF THE LARAMIE RANGE. AT THIS TIME SNOW AMOUNTS
WILL BE MARGINAL FOR AN ADVISORY AND MOST SNOW THAT FALLS WILL
LIKELY MELT ON CONTACT WITH THE GROUND...SO IMPACTS SHOULD BE
MINIMAL. OF COURSE IF TEMPERATURES ARE ONLY A FEW DEGREES COOLER
THAN THE CURRENT FORECAST THEN HIGHER ACCUMULATIONS WOULD
OCCUR...SO SOMETHING TO KEEP AN EYE ON.
THE NEXT QUESTION IS WHAT HAPPENS TUESDAY NIGHT THROUGH WEDNESDAY.
THE MODELS DIVERGE GREATLY ON HOW THE UPPER LEVEL TROUGH
EVOLVES. NOT CONFIDENT IN ANY ONE MODEL AT THIS TIME BUT SHOULD
THE GFS VERIFY THEN HEAVY SNOW WOULD OCCUR ALONG THE PINE RIDGE
AND THE PLAINS OF SOUTHEAST WYOMING TUESDAY NIGHT. THE NAM AND
ECMWF ARE SHOWING COMPLETELY DIFFERENT SOLUTIONS WITH LITTLE TO NO
SNOW ACCUMULATION EXPECTED TUESDAY NIGHT. HOPEFULLY THE 00Z MODEL
RUNS SHOW A BETTER CONSENSUS.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 418 PM MDT MON APR 25 2016
COOL AND UNSETTLED PATTERN WILL DOMINATE MUCH OF THE EXTENDED
PERIOD. WIDESPREAD LOW CLOUDS WILL DEVELOP BY WED NIGHT AND THURS
MORNING AS LLVL UPSLOPE STRENGTHENS TO THE EAST OF THE LARAMIE
RANGE. BOTH THE GFS AND ECMWF SHOW A SHORTWAVE DIGGING INTO THE
DESERT SOUTHWEST BY THURS AND THEN LIFTING NORTHEAST INTO COLORADO
BY FRI. DEEP LAYER ASCENT INCREASES OVER THE PLAINS ON FRI WITH
WIDESPREAD STRATIFORM PRECIP. THE SNOW LEVEL CURRENTLY LOOKS TO BE
AROUND 6500 FT WITH THIS EVENT. IT WILL REMAIN COOL AND SHOWERY
THROUGH THE WEEKEND WITH A LARGE SCALE UPPER TROUGH OVER WY. NOT
EXPECTING ANY WINDY CONDITIONS THROUGH THE WEEKEND WITH RATHER WEAK
SFC PRESSURE GRADIENTS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 602 PM MDT MON APR 25 2016
VFR CONDITIONS THROUGH MUCH OF THE EVENING. RAIN AND ISOLATED
THUNDERSTORMS WILL IMPACT CYS/LAR THROUGH 06Z. COULD BE SOME BRIEF
MVFR VIS IN THE RAIN. LOW CLOUDS AND IFR/MVFR CIGS WILL BECOME
WIDESPREAD ACROSS THE PLAINS BY LATE TONIGHT. THE RAIN WILL CHANGE
TO SNOW FOR AREAS TO THE WEST OF THE LARAMIE RANGE BY MID MORNING.
&&
.FIRE WEATHER...
ISSUED AT 340 PM MDT MON APR 25 2016
A VERY MOIST WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK.
CRITICAL FIRE WEATHER IS NOT EXPECTED DURING THIS TIME.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT
TUESDAY NIGHT FOR WYZ101-103>105-112-114-116.
NE...NONE.
&&
SHORT TERM...SML
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...SMLHazardous weather outlook, Apr 25, 10:51 AM MST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1151 AM MDT MON APR 25 2016
WYZ101>105-109>115-261800-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
1151 AM MDT MON APR 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
THIS AFTERNOON INTO EARLY THIS EVENING. SEVERE STORMS ARE NOT
EXPECTED.
SNOW WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING THIS
EVENING WITH PERIODS OF HEAVY SNOW EXPECTED THROUGH TONIGHT.
SNOW LEVELS MAY DROP TO 7000 FEET BY LATE TONIGHT BUT MOST
ACCUMULATIONS WILL OCCUR ABOVE 8000 FEET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PERIODS OF SNOW WILL CONTINUE ACROSS THE MOUNTAINS OF SOUTHEAST
WYOMING TUESDAY AND INTO WEDNESDAY NIGHT AS A SLOW MOVING AREA OF
LOW PRESSURE MOVES ACROSS THE CENTRAL ROCKIES. ACCUMULATING SNOW
WILL LIKELY SPREAD INTO THE PLAINS OF SOUTHEAST WYOMING BY TUESDAY
NIGHT WITH PERIODS OF SNOW POSSIBLE INTO WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-021-055-095-096-261800-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX-
1151 AM MDT MON APR 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
THIS AFTERNOON INTO EARLY THIS EVENING. SEVERE STORMS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SLOW MOVING AREA OF LOW PRESSURE WILL BRING RAIN AND SNOW TO THE
NEBRASKA PANHANDLE TUESDAY INTO WEDNESDAY NIGHT. ALTHOUGH THERE
IS STILL MUCH UNCERTAINTY TO THE TRACK OF THIS LOW PRESSURE
SYSTEM...SNOW IS POSSIBLE ALONG HIGHER ELEVATIONS SUCH AS THE PINE
RIDGE. THE MAIN CHANCES FOR SNOW SHOULD BE WEDNESDAY NIGHT BUT
SOME ACCUMULATIONS MAY OCCUR AS EARLY AS TUESDAY NIGHT ALONG THE
PINE RIDGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ019-020-054-WYZ106>108-116>119-261800-
SCOTTS BLUFF-BANNER-KIMBALL-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
1151 AM MDT MON APR 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
THIS AFTERNOON INTO EARLY THIS EVENING. A FEW THUNDERSTORMS MAY
BECOME SEVERE OVER FAR SOUTHEAST WYOMING AND SOUTHERN PORTIONS OF
THE NEBRASKA PANHANDLE. THE MAIN SEVERE THUNDERSTORM THREAT IS FOR
HAIL TO THE SIZE OF QUARTERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A SLOW MOVING AREA OF LOW PRESSURE WILL LIKELY PRODUCE SNOW ACROSS
THE PLAINS OF SOUTHEAST WYOMING TUESDAY NIGHT WITH PERIODS OF SNOW
POSSIBLE INTO WEDNESDAY NIGHT. THERE IS THE POTENTIAL FOR PERIODS
OF HEAVY SNOW...ESPECIALLY AT ELEVATIONS ABOVE 5000 FEET.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH EARLY
THIS EVENING.
In the hours before
Local storm report, Apr 25, 5:29 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
629 PM MDT MON APR 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 22 NE CHEYENNE 41.37N 104.49W
04/25/2016 E0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Apr 25, 5:51 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
651 PM MDT MON APR 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 14 W ALBIN 41.42N 104.37W
04/25/2016 E0.25 INCH LARAMIE WY TRAINED SPOTTER
HARD RAIN WITH A LITTLE PEA HAIL
&&
BCHAPMANLocal storm report, Apr 25, 5:54 PM MST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT MON APR 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 9 W ALBIN 41.42N 104.27W
04/25/2016 E0.25 INCH LARAMIE WY TRAINED SPOTTER
HEAVY RAIN WITH SOME PEA HAIL
&&
BCHAPMANSpecial weather statement, Apr 25, 5:56 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 PM MDT MON APR 25 2016
NEZ019-020-054-WYZ108-118-119-260145-
KIMBALL NE-SCOTTS BLUFF NE-BANNER NE-EAST LARAMIE COUNTY WY-
GOSHEN COUNTY WY-CENTRAL LARAMIE COUNTY WY-
656 PM MDT MON APR 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BANNER...SOUTHERN SCOTTS
BLUFF...NORTHWESTERN KIMBALL...SOUTHEASTERN GOSHEN AND NORTHEASTERN
LARAMIE COUNTIES UNTIL 745 PM MDT...
AT 653 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GUN BARREL...OR 34 MILES NORTHWEST OF KIMBALL...MOVING EAST AT 25
MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. ALSO...SPOTTERS REPORTED A LOT OF HAIL COVERING THE
GROUND WITH THE STORM...MAKING FOR VERY SLICK ROAD CONDITIONS.
LOCATIONS IMPACTED INCLUDE...
LA GRANGE...ALBIN...GUN BARREL AND MERIDEN REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4130 10448 4157 10454 4175 10390 4135 10380
TIME...MOT...LOC 0053Z 254DEG 21KT 4147 10424
MAZUR
Local storm report, Apr 25, 6:13 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
713 PM MDT MON APR 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 14 NW ALBIN 41.56N 104.29W
04/25/2016 E0.25 INCH LARAMIE WY TRAINED SPOTTER
SMALL HAIL WITH HEAVY RAIN. WINDS HAVE PICKED UP.
&&
BCHAPMANLocal storm report, Apr 25, 6:18 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT MON APR 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 9 SE WHEATLAND 41.96N 104.84W
04/25/2016 E0.25 INCH PLATTE WY TRAINED SPOTTER
1 IN OF SMALL HAIL COVERS THE GROUND
&&
BCHAPMANThunderstorm Wind, Scotts Bluff
- When
- April 25, 6:55 PM MST to 6:56 PM MST
- Where
- Scotts Bluff County, Mitchell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.940, -103.810
Wind gusts were estimated at 55 to 60 mph at Mitchell.
Thunderstorm Wind, Scotts Bluff
- When
- April 25, 7:05 PM MST to 7:06 PM MST
- Where
- Scotts Bluff County, Scottsbluff
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.870, -103.670
Wind gusts were estimated at 60 mph at Scottsbluff.
Thunderstorm Wind, Scotts Bluff
- When
- April 25, 7:10 PM MST to 7:11 PM MST
- Where
- Scotts Bluff County, Gering
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.830, -103.660
Wind gusts were estimated at 60 mph at Gering.
Thunderstorm Wind, Scotts Bluff
- When
- April 25, 7:20 PM MST to 7:21 PM MST
- Where
- Scotts Bluff County, 1.22 mi N of Gering
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.848, -103.658
Wind gusts of 60 to 65 mph were estimated at Terrytown.
Thunderstorm Wind, Scotts Bluff
- When
- April 25, 7:30 PM MST to 7:31 PM MST
- Where
- Scotts Bluff County, Minatare
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.810, -103.500
Wind gusts were estimated at 60 to 65 mph at Minatare.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, April 25, 2016$200,000 · 1 event
- Hail in Michigan, April 25, 2016$70,000 · 1.75 in hail · 6 events
- Hail in Texas, April 25, 20162.75 in hail · 29 events
- Flash Flooding and Flooding in Puerto Rico, April 25 to 27, 201626 events
- Hail in Wisconsin, April 25, 20161.75 in hail · 16 events
- Hail in Illinois, April 25, 2016$5,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Michigan, April 25, 20161 in hail · 8 events
- Winter Storm in Wyoming, April 25 to 27, 20166 events
- High Wind in Arizona, April 25, 201654 kt wind · 5 events
- Tornado and Hail in Colorado, April 25, 2016EF0 · 5 events
- High Wind and Strong Wind in New Mexico, April 25, 2016$1,000 · 56 kt wind · 4 events
- High Wind in California, April 25, 201653 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633123, 633126, 633129, 633145, 633146.